MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cable bent and broken in 2 places ( stored in its secondary packaging therefore not linked to our storage conditions ) the stent was placed with an ambu duodenoscope "as per cc form": implatation of an evolution stent for intrahepatic stenosis.When the stent is released, the trigger has hard/difficult and it is blocked (sound of "clac" in the gun).Analysis of the flexor on withdrawal: kinking in many places.Lab evaluation completed on: 02 mar 2022.Visual inspection: flexor breakage observed approximately 128cm from white tip.Lock wire in place on return.Red marker at 7th dimpling on handle.Stent is partially deployed on return.Functional inspection: handle actuating fine.Unable to deploy the stent due to flexor breakage.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence general questions: at what stage of the procedure did the complaint occur? during stent placement, while removing the introducer.What endoscope type and channel size was used? ambu endoscope disposable what was the position of the elevator? open.Details of the wire guide used (diameter, type, make)? 025 inch visiglide olympus was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.Please advise the anatomical location of the intended target site.Second duodenal.How long was the stent in the patient by the time this complaint occurred? 1 minute.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a, if yes, how often was this completed? did the patient require any additional procedures as a result of this event?, no were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? the stent is ok on the examen start if yes, please specify what was observed and where on the device it was observed.Flexor ok.Stricture information: what was the length and diameter of the stricture? where was the stricture located in the body? intra hepatic was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? n/a yes, no.Questions related to during insertion into patient was the product inspected for kinks or damage before use? yes, was resistance felt during insertion into patient?, no.Questions related to during stent placement did the product fail during stent deployment or recapture?, deployment, if other, please specify.Was the directional button pressed during use? no, before.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure?, no.Was the yellow marker kept in view during deployment? yes, are images of the device or procedure available? yes.Questions related to during introducer withdrawal are images of the device or procedure available? yes, was final stent placement confirmed using endoscopy / fluoroscopy? no.If yes, what was used? did the stent open sufficiently to allow withdrawal of introducer safely?, yes, was the safety wire fully removed before removing the delivery system? n/a, , did any part of the product snag/get caught with the stent when removing the delivery system? n/a.
 
Additional Manufacturer Narrative
The evo-10-11-10-b device of lot number c1850644 involved in this complaint was returned for evaluation, open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.(b)(4) (3001845648-2022-00140) were opened for this device.The product returned was identified as (b)(4) however (b)(4) was cancelled and the investigation for this complaint will be completed under (b)(4) (3001845648-2022-00140).Lab evaluation the devices involved in the complaint were evaluated in the laboratory on 02nd mar 2022.In summary the following results were observed in the lab evaluation: ¿lab evaluation date: 02 mar 2022 visual inspection: flexor breakage observed approximately 128cm from white tip.Lock wire in place on return.Red marker at 7th dimpling on handle.Stent is partially deployed on return.Functional inspection: handle actuating fine.Unable to deploy the stent due to flexor breakage¿.Prior to distribution ¿evo-10-11-10-b ¿devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-10-11-6-b of lot number c1850644 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1850644.As per the instructions for use, ifu0056 which accompanies delivery system description and instructs the user to "the stent is mounted on an inner catheter, which accepts a.035 inch wire guide, and is constrained by an outer catheter." there is evidence to suggest that the customer did not follow the instructions for use and as per additional information received the 0.025 inch wire guide was used.Root cause review: a definitive root cause could be attributed to user error, the investigation has determined that there is evidence to suggest that the customer did not follow the instructions for use, as per additional information received the 0.025 inch wire guide was used.Summary: customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13769787
Report Number3001845648-2022-00140
Device Sequence Number5033159
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)230715(10)C1850644
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1850644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/16/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown